Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 88, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2019, 5:33 PM MDT for Chase County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2019, 5:33 PM MDT (23:33 UTC)
- Expired
- Jun 17, 2019, 6:02 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:25 PM MDT, 8 minutes earlier.
Area forecast discussion, Jun 17, 5:25 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 253 PM CDT Mon Jun 17 2019 A cluster of thunderstorms across northern Cherry County this afternoon with a cold front extending west to east from central Cherry County through Central Holt County. The thunderstorms should develop a cold pool and reinforce the cold front as it sags southward this evening. Deep layer shear up to 30 kts will be supportive of a few strong to briefly sever storms this evening across the area, as the main threat becomes heavy rainfall overnight. All models show an upper level low pressure circulation in northeast Colorado early this evening lifting northeast across southwest Nebraska late tonight and into central Nebraska Tuesday morning. This will enhance the potential for heavy rainfall across southwest into central Nebraska through early afternoon Tuesday. Rainfall amounts of 1 to 2 inches are possible with locally higher amounts. The Flood Watch now includes Grant, Hooker, Arthur, Garfield and Wheeler Counties in addition to counties in southwest and central Nebraska. The low will move to the east and southeast Tuesday afternoon and evening with decreasing chances for rainfall. The widespread rainfall and overcast skies will bring cooler highs from 65 to 70. Winds will be light easterly. For Tuesday night, northwest flow aloft and a fairly moist atmosphere will keep a 30-40 percent chance for showers and a few thunderstorms in the evening, with decreasing chances overnight. Lows will be in the lower 50s. .LONG TERM...(Wednesday through Monday) Issued at 253 PM CDT Mon Jun 17 2019 On Wednesday, Isolated strong to possible severe storms are possible along and behind a leeside trough as winds aloft increase. Timing favors the afternoon and early evening hours. Highs to range from the low to mid 70s central and east, to near 80 in the west. Dry conditions expected Thursday in a post frontal airmass. The weather pattern will turn active gain Thursday night Through Sunday as an upper trough across the Northwestern U.S. moves across the Northern and Central Plains Saturday and Sunday. There will be the potential for strong to severe storms at times, along with heavy rainfall possible. Highs from the upper 70s to low 80s Thursday cool back to 70 to 75 by Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Jun 17 2019 Coverage of thunderstorms will be the forecast challenge over the next 24 hrs. Greatest concentration of storms will be in the southern half of the forecast area tonight. Some fog will also be possible toward morning though confidence in any particular location is low. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for NEZ023>029-035>038- 057>059-069>071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...JWS
Hazardous weather outlook, Jun 17, 2:27 PM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Mon Jun 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Mon Jun 17 2019 /227 PM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms will become widespread this evening and continue through the night, particularly across parts of southwest and north central Nebraska. Some storms may be severe through the evening with large hail and strong winds being the primary threats. All thunderstorms will be capable of producing torrential rainfall with rates of one inch per hour or greater, along with frequent lightning. A Flood Watch is in effect for most of southwest Nebraska and the central Sandhills. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Continued slow-moving thunderstorms will present a heavy rainfall threat, especially for areas east of Highway 83. Nearly daily thunderstorm chances exist for Wednesday through Sunday. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Hail, wind, and flooding or rainfall reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Local storm report, Jun 17, 3:14 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 NW JOHNSTOWN 42.61N 100.11W
06/17/2019 E1.00 INCH BROWN NE PUBLIC
&&
THORNELocal storm report, Jun 17, 4:39 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 6 NW JOHNSTOWN 42.63N 100.14W
06/17/2019 M0.88 INCH BROWN NE PUBLIC
6-8 INCHES OF ACCUMULATED HAIL ON HIGHWAY 20 BETWEEN WOOD
LAKE AND JOHNSTOWN.
&&
THORNESpecial weather statement, Jun 17, 5:01 PM MDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 501 PM MDT Mon Jun 17 2019 NEZ069-172345- Chase NE- 501 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE COUNTY UNTIL 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near Enders Reservoir State Recreation Area, or near Imperial, moving south at 5 mph. Nickel size hail will be possible with this storm. Locations impacted include... Imperial, Enders, Enders Reservoir State Recreation Area, Champion, Center Dam Campground, Area A Campground and Church Grove Campground. This includes Highway 61 between mile markers 25 and 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4035 10170 4047 10172 4055 10150 4035 10135 TIME...MOT...LOC 2301Z 339DEG 6KT 4046 10160 JWS
Special weather statement, Jun 17, 5:05 PM MDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 605 PM CDT Mon Jun 17 2019 NEZ059-172330- Lincoln NE- 605 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL 630 PM CDT... At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near Wallace, or 22 miles north of Hayes Center. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wallace. LAT...LON 4074 10114 4080 10124 4092 10118 4084 10100 TIME...MOT...LOC 2304Z 231DEG 4KT 4081 10117 Snively
Local storm report, Jun 17, 5:20 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL IMPERIAL 40.52N 101.64W
06/17/2019 E1.75 INCH CHASE NE EMERGENCY MNGR
&&
SNIVELYSpecial weather statement, Jun 17, 5:30 PM MDT, 3 minutes before
Special Weather Statement National Weather Service North Platte NE 530 PM MDT Mon Jun 17 2019 NEZ057-058-180015- Perkins NE-Keith NE- 530 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Big Springs, moving east at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Brule and Megeath. This includes Interstate 80 in Nebraska between mile markers 109 and 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4111 10205 4113 10189 4094 10179 4092 10205 TIME...MOT...LOC 2330Z 257DEG 7KT 4104 10201 JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:56 AM MDT | Flood Watch | LBF | Arthur, Blaine, Chase, Custer, Frontier, Garfield and 11 more | 22 hr |
| Jun 17, 12:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 17, 1:29 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 17, 1:39 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 17, 2:21 PM MDT | Special Weather Statement | LBF | Cherry | 39 min |
| Jun 17, 2:48 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 42 min |
| Jun 17, 3:19 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 41 min |
| Jun 17, 4:07 PM MDT | Areal Flood Advisory | LBF | Brown, Rock | 2 hr |
| Jun 17, 4:41 PM MDT | Areal Flood Advisory | LBF | Chase | 111 min |
| Jun 17, 5:01 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| Jun 17, 5:05 PM MDT | Special Weather Statement | LBF | Hayes | 25 min |
| Jun 17, 5:19 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jun 17, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 17, 5:30 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| Jun 17, 5:51 PM MDT | Special Weather Statement | LBF | Lincoln | 24 min |
| Jun 17, 5:59 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 17, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.